Jump to content




Photo
- - - - -

Did you not seize "right" with ECT?


  • Please log in to reply
8 replies to this topic

#1 TOT

TOT

    Member

  • Member
  • Pip
  • 612 posts

Posted 02 February 2013 - 08:45 PM

.


Edited by TOT, 19 March 2013 - 05:29 PM.



#2 sonicwhite

sonicwhite

    The great unknown

  • Member
  • Pip
  • 1008 posts

Posted 07 February 2013 - 01:08 PM

Are you saying that ECT is pretty much putting ppl into a seizure? Just curious!


Diagnosed Drug Induced Psychosis...ADHD.....OCD.....Cannibas Psychotic Disorder..GAD.....Major Depression disorder-recurrent...Severe, Bipolar I....Migraines, Cluster headaches.... .

 

 

 

 

 

 

Gabapentin...600 mg once a day....Effexor XR 225 mg.....Risperdal...4 mg....Zoloft 200 mg...Valporic acid 250 mg... clonazepam 1 mg twice daily. Seroquel 200 mg once at night.....Prilosec 25 mg in the morning......Inderal 60 mg ER one in the morning. Remeron 45 mg once at night. Naratriptan 2.5 PRN .....Lyrica 75 mg 3x daily....

 

 

 

The sun is a round window into the city of gold.


#3 notfred

notfred

    Member

  • Member
  • Pip
  • 2426 posts

Posted 07 February 2013 - 04:46 PM

Are you saying that ECT is pretty much putting ppl into a seizure? Just curious!

 

 

Yep, that is what ECT does, causes a seizure.



#4 Artemisia

Artemisia

    Member

  • Member
  • Pip
  • 1006 posts

Posted 07 February 2013 - 06:36 PM

Thanks to muscle relaxants, it's only a seizure in your brain. Your whole body doesn't need to seize to obtain the beneficial effects on your mental health (and it'd be pretty painful--which ECT used to be in the scary old days). 


The Relevant Basics:

Diagnosis - Depression
Current psych meds - sertraline; zolpidem PRN

#5 sylvan

sylvan

    Pill Party

  • Admin
  • 4162 posts

Posted 07 February 2013 - 06:54 PM

I wouldn't have a clue if I seized "correctly" because I've never bothered to ask.  I figured with all the memory problems I've had that it must have worked.  Then again, maybe I'm getting old and my memory sucks all on its own.  

 

As far as the "no complications" thing goes, well, it's all sort of relative.  If you'd like had a heart attack, I'd expect it to be in the chart as a potential complication.  The fact that you had seizures and headaches, well, those are sort of expected.  When I had them I was nauseated as well.  And the headaches, OMG.  The headaches are really the only thing I remember about that time period.

 

I'm curious.  Why did you even want the records in the first place?  I'm doing my level best to keep what few memories I have about that time locked down where I can't get at them.


It has been a year since one of the best people that I've ever had the pleasure of knowing passed away. He was strong, intelligent, caring, and honest. I had the honor of calling him Daddy. I will miss both my parents for as long as I live. I hope that I can be even half as good of a spouse, parent, and friend as the two of them were. Life is now forever changed for me. It will never be like it was. That doesn't mean it will all be bad, it will just be different.


#6 TOT

TOT

    Member

  • Member
  • Pip
  • 612 posts

Posted 10 February 2013 - 09:43 PM

.


Edited by TOT, 19 March 2013 - 05:29 PM.


#7 San

San

    Lawful Evil

  • Inmate
  • 3599 posts

Posted 11 February 2013 - 12:18 AM

I never asked. I don't remember the month during ECT or really any side effects from anesthetic. They withheld my valium the night before, they'd put me out via IV painlessly and I'd wake up fuzzy with a headache. They never told me how long I seized or anything like that, and I don't really care, it helped.

 

My side effects are amnesia from the time it was being done (I remember some events surrounding it) and during, I don't remember coming to, I just remember going out, then being somewhere (having a smoke, eating a muffin) with a headache. I took 2 extra strength tylenol, the headache went away, I slept all day. I was IP.

 

Honestly, you had a very negative experience. It should not have been like that.


Dx: Schizoaffective disorder - bipolar type, ADHD - Inattentive

Rx: Risperdal Consta (25mg injection, 2 weeks) Clonazepam (1.5mg) Lexapro (20mg) Ritalin (40mg) Artane (PRN)

 Craftasaurus Rex / brainsick bipolar blog 


#8 Savannah

Savannah

    Member

  • Member
  • Pip
  • 577 posts

Posted 23 February 2013 - 02:23 PM

They give you a drug so you don't move and they can tell the length of seizure by watching your toes too.

Bipolar 1 with psychosis

Current meds: geodon 160mg, seroquel 500mg, prolixin 5 mg, lamictal 500mg, zoloft 150mg, trazadone 200mg, rozerem 8mg, Provigil 200mg


#9 anniepoo

anniepoo

    Member

  • Member
  • Pip
  • 4 posts

Posted 28 February 2013 - 12:57 AM

This is what I know from my experience: I have pretty much no memory of the time of the ECT occurring (except for the anesthesiologists face before passing out and some parts of Hurricane Sandy because we were directly effected) memories of the last year are pretty much gone and I would say until I see a picture, memories of the last 3 years are not available. You could argue that I might not remember that long ago because I was depressed, aging, etc., but from what I do remember (this may not sound convincing) and my friends and family tell me, I did have a good memory and I was very intelligent. Now I can barely keep a conversation going because I cannot find the right word in my fried brain. I had a terrible time with executive functions after and still do and it is 3 months post the last day of treatment. I do not believe the ECT was beneficial to me. My pdoc and I stumbled on to a new med and that has helped a lot. So if anyone has not tried Lyrica yet, talk to your pdoc! (No, I am not a pharma. Rep.)





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.